Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Soc Clin Toxicol. 2009 Dec;7(2):172-175. Korean. Case Report.
Lee DH , Choi SC , Ahn JH , Cho YS , Kim GW , Min YG , Jung YS .
Department of Emergency Medicine, Ajou University School of Medicine, Suwon, Republic of Korea. avenue59@ajou.ac.kr
Abstract

Zipeprol dihydrochloride is a non-opioid mucolytic, antitussive agent and it is frequently prescribed for respiratory symptoms such as cough and sputum. The main pharmacologic mechanisms of zipeprol are inhibition of superior laryngeal nerve stimulation and direct antagonism for stimulation of the bronchial receptors, which might have an effect for the drug's mucolytic action. Many cases of drug abuse with zipeprol have occurred world-wide due to the hallucinogenic effect of the drug. In Korea, zipeprol was reported to be the most commonly abused drug among young people for the 1990s. Zipeprol associated death was first reported since 1991 and 69 cases of death related to zipeprol abuse were further reported during 8 years (between 1991 and 1998). In addition to the hallucinogenic effect, dyspnea, extrapyramidal symptoms, seizure, cerebral edema have been reported as the signs and symptoms of toxic zipeprol overdose. However, zipeprol abuse is not common for old age people and non drug abusers. We report here on a fatal case of acute zipeprol poisoning in an eighty five year old drug addicted woman.

Copyright © 2019. Korean Association of Medical Journal Editors.